Alert archive / Texas / Areal Flood Advisories in 2012
Areal Flood Advisory 21, NWS Lake Charles, LA
NWS Lake Charles, LA issued this areal flood advisory at Feb 18, 2012, 6:24 AM CST for Hardin County, Tyler County, Texas. It was in force for 111 min.
The area
The outline as issued.
The facts
- Issued
- Feb 18, 2012, 6:24 AM CST (12:24 UTC)
- Expired
- Feb 18, 2012, 8:15 AM CST
- In force
- 111 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
Counties Hardin County, TX, Tyler County, TX
The radar
The Lake Charles radar (KLCH), 108 km from the middle of the area, began a volume at 12:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 0.4 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 564 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- 359 m²/s²
- 0-3 km storm-relative helicity
- 635 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.0
The text
As transmitted, in the capitals the NWS used until 2016.
301
WGUS84 KLCH 181224
FLSLCH
FLOOD ADVISORY
NATIONAL WEATHER SERVICE LAKE CHARLES LA
624 AM CST SAT FEB 18 2012
TXC199-457-181415-
/O.NEW.KLCH.FA.Y.0021.120218T1224Z-120218T1415Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HARDIN TX-TYLER TX-
624 AM CST SAT FEB 18 2012
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* SMALL STREAM FLOOD ADVISORY FOR...
HARDIN COUNTY IN SOUTHEAST TEXAS...
THIS INCLUDES THE CITIES OF...WILDWOOD...THICKET...SILSBEE...
SARATOGA...LUMBERTON...KOUNTZE...
EXTREME SOUTHEASTERN TYLER COUNTY IN SOUTHEAST TEXAS...
* UNTIL 815 AM CST
* AT 621 AM CST RADAR AND GAUGE REPORTS INDICATE THAT 1 TO 2 INCHES
OF RAIN HAS ALREADY FALLEN ACROSS MUCH OF WESTERN HARDIN COUNTY.
ADDITIONAL RAINFALL OF 1 TO 2 INCHES IS EXPECTED AND THIS WILL
CAUSE SIGNIFICANT PONDING OF WATER AND CAUSE SMALL STREAMS TO RISE
QUICKLY TO NEAR BANKFULL STAGE. THE UPPER REACHES OF PINE ISLAND
BAYOU AND LITTLE PINE ISLAND BAYOU AS WELL AS CYPRESS CREEK WILL
RISE RAPIDLY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE
USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
A FLOOD ADVISORY MEANS RIVER OR STREAM FLOWS ARE ELEVATED OR PONDING
OF WATER IN URBAN OR OTHER AREAS IS OCCURRING OR IS IMMINENT.
&&
LAT...LON 3050 9455 3054 9455 3056 9411 3029 9411
3028 9412 3028 9411 3016 9411 3019 9420
3017 9423 3017 9427 3015 9429 3013 9458
3050 9472
$$
BRAZZELLWhat forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this areal flood advisory went out at Feb 18, 5:49 AM CST, 35 minutes earlier.
Area forecast discussion, Feb 18, 5:49 AM CST, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
549 AM CST SAT FEB 18 2012
.AVIATION...RAIN AND STORMS ARE EXPECTED TODAY WITH IFR CONDITIONS
EXPECTED AND BRIEF LIFR CONDITIONS POSSIBLE WITH LOW CEILINGS AND
VIS IN RAIN. WINDS MAY BE ERRATIC NEAR STORMS, HOWEVER OVERALL WINDS
WILL BE AROUND 10 KNOTS AND SLOWLY CHANGE THROUGH THE DAY AS LOW
PRESSURE MOVES BY.
&&
.PREV DISCUSSION... /ISSUED 436 AM CST SAT FEB 18 2012/
..FLOODING RAINS AND STRONG WINDS POSSIBLE TODAY...
DISCUSSION...A WARM FRONT IS SLOWLY LIFTING NORTH AND IS NEARING THE
COASTAL SECTIONS OF THE CWA WHILE LOW PRESSURE ORGANIZES OVER
SOUTH TX. THE SURFACE LOW WILL MOVE NE TODAY AND IS EXPECTED TO
TRAVEL FROM AROUND THE HOUSTON/GALVESTON AREA ROUGHLY ACROSS LCH,
AND THEN TOWARD OPELOUSAS AND MARKSVILLE. THE WARM FRONT WILL ALSO
LIFT NORTH ROUGHLY TO ALONG THAT LINE WITH THE COOLER AIR MASS
NORTH AND THE WARMER AND HIGHER TD AIR MASS TO THE SOUTH. ALSO
THROUGH TODAY, THE SHORT WAVE IN W TX, NM, AND N MEXICO WILL MOVE
NE WHILE SLOWLY FLATTENING. HIGH MOISTURE CONTENT, UPPER DIVERGENCE
AND SURFACE LIFT WILL PROVIDE AMPLE RAINFALL TO THE REGION TODAY
AND A FLOOD WATCH IS IN EFFECT THROUGH 6 PM. DUE TO COOLER AIR MASS
TO THE NORTH OF THE WARM FRONT SVR POTENTIAL WILL BE MINIMAL
ACROSS THE NORTHERN SECTIONS OF THE CWA, HOWEVER IN THE WARM
SECTOR, ACROSS THE SOUTH HALF, THERE IS A SLIGHT RISK OF A SEVERE
STORM WITH HIGH WINDS BEING THE MAIN THREAT. CAPE IS EXPECTED TO
BE FAIRLY LOW, HOWEVER SHEAR WILL BE VERY GOOD, AND WITH THE LARGER
HODOGRAPH COMES THE THREAT OF AN ISOLATED TORNADO AS WELL.
THIS EVENING THE LOW WILL MOVE EAST OF THE CWA AND RAIN CHANCES
WILL DECREASE. A COOLER AND DRIER AIR MASS WILL MOVE INTO THE
REGION FOR SUNDAY AS HIGH PRESSURE MOVES BY. MONDAY THE RIDGE WILL
MOVE TO ALONG THE ATLANTIC COAST STARTING THE RETURN FLOW LOCALLY.
A WEAK FRONT IS EXPECTED TO DRIFT INTO THE AREA TUE WITH ONLY A
SLIGHT INC IN POPS. RAIN CHANCES WILL INC A BIT MORE ON WED AS A
SHORT WAVE PASS THE REGION ALONG WITH ANOTHER WEAK FRONT.
MARINE...WINDS AND WAVES WILL INC TODAY AHEAD OF A LOW PRESSURE
SYSTEM THAT WILL MOVE ACROSS FAR SE TX AND S LA. AS THE LOW MOVES
E TO NE AND AWAY FROM THE AREA STRONG NW WINDS ARE EXPECTED AS
RIDGE BUILDS IN. THIS WILL CAUSE SCA CONDITIONS ACROSS THE GULF
WATERS THROUGH TONIGHT AND INTO SUNDAY. HIGH PRESSURE WILL QUICKLY
MOVE ACROSS THE AREA SUNDAY AND MONDAY WITH WINDS AND SEAS
DECREASING.
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 70 46 63 42 65 / 100 40 10 10 10
KBPT 68 45 62 45 65 / 100 30 10 10 10
KAEX 57 43 61 39 65 / 100 60 10 10 10
KLFT 71 48 62 42 66 / 100 50 10 10 10
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...FLOOD WATCH THROUGH THIS AFTERNOON FOR THE FOLLOWING ZONES:
ACADIA...ALLEN...AVOYELLES...BEAUREGARD...CALCASIEU...EAST
CAMERON...EVANGELINE...IBERIA...JEFFERSON DAVIS...
LAFAYETTE...LOWER ST. MARTIN...RAPIDES...ST. LANDRY...ST.
MARY...UPPER ST. MARTIN...VERMILION...VERNON...WEST CAMERON.
TX...FLOOD WATCH THROUGH THIS AFTERNOON FOR THE FOLLOWING ZONES:
HARDIN...JEFFERSON...NORTHERN JASPER...NORTHERN NEWTON...
ORANGE...SOUTHERN JASPER...SOUTHERN NEWTON...TYLER.
GM...SMALL CRAFT ADVISORY FROM 9 AM THIS MORNING TO NOON CST SUNDAY
FOR THE FOLLOWING ZONES: WATERS FROM INTRACOASTAL CITY TO
CAMERON LA FROM 20 TO 60 NM...WATERS FROM LOWER ATCHAFALAYA
RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM.
SMALL CRAFT ADVISORY FROM 9 AM THIS MORNING TO 9 AM CST SUNDAY
FOR THE FOLLOWING ZONES: COASTAL WATERS FROM CAMERON LA TO
HIGH ISLAND TX OUT 20 NM...COASTAL WATERS FROM INTRACOASTAL
CITY TO CAMERON LA OUT 20 NM...COASTAL WATERS FROM LOWER
ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM...
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM.
SMALL CRAFT EXERCISE CAUTION FROM THIS EVENING THROUGH LATE
TONIGHT FOR THE FOLLOWING ZONES: CALCASIEU LAKE...SABINE
LAKE...VERMILION BAY.
&&
TINGLERHazardous weather outlook, Feb 18, 5:44 AM CST, 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 544 AM CST SAT FEB 18 2012 GMZ435-LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216- 259>262-191200- VERMILION BAY-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN- EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE- UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN- WEST CAMERON-EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE- NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 544 AM CST SAT FEB 18 2012 ...SEVERE THUNDERSTORMS AND FLOODING POSSIBLE TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT A LOW PRESSURE SYSTEM WILL MOVE ACROSS THE REGION TODAY WITH HEAVY RAINFALL AND SEVERE STORMS POSSIBLE. THUNDERSTORMS: THE BIGGEST THREATS WILL BE VERY HEAVY RAINFALL AND STRONG GUSTY WINDS TO AROUND 60 MPH WITH THE STRONGEST STORMS. A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR PORTIONS OF THE AREA THIS MORNING AND THE WATCH WILL LIKELY BE EXTENDED INTO THE AFTERNOON FOR PORTIONS OF THE AREA. FLOODING: DUE TO THE RECENT RAINFALL AND THE HEAVY RAINFALL EXPECTED TODAY FLOODING OF POORLY DRAINED LOCATIONS MAY OCCUR. A FLOOD WATCH IS IN EFFECT THROUGH 6PM FOR ALL OF THE AREA. FLOODING ALONG SOME AREA RIVERS IS ALREADY ONGOING AND MAY INCREASE DOWNSTREAM FROM AREAS THAT RECEIVE HEAVY RAINFALL. TORNADOES: THERE IS A SLIGHT CHANCE OF A SHORT LIVED AND ISOLATED TORNADO TODAY MAINLY ALONG AND SOUTH OF A BEAUMONT TO OPELOUSAS LINE. HAIL: THERE IS AN OUTSIDE CHANCE THAT AN ISOLATED SEVERE STORM MAY PRODUCE HAIL TO AROUND THE SIZE OF QUARTERS TODAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY FLOODING ALONG AREA RIVERS THAT ARE ALREADY AT OR ABOVE FLOOD STAGE WILL BE A CONCERN OVER THE NEXT FEW DAYS HAS HEAVY RAINFALL THAT OCCURS TODAY FLOWS TO THE GULF. PLEASE SEE THE LATEST RIVER FLOOD STATEMENTS AND WARNING FOR MORE DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY THROUGH EARLY THIS EVENING. GMZ430-432-450-452-455-470-472-475-191200- SABINE LAKE-CALCASIEU LAKE- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 544 AM CST SAT FEB 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT SOUTH WINDS WILL INCREASE TODAY AS A LOW PRESSURE SYSTEM TRAVELS ALONG THE COAST. NORTH TO NORTHWEST WINDS WILL INCREASE BEHIND THE LOW AS HIGH PRESSURE BUILDS IN. WINDS AND SEAS WILL INCREASE INTO SMALL CRAFT ADVISORY CRITERIA AT GREATER THAN 20 KNOTS AND HIGHER THAN 6 FEET ACROSS THE GULF WATERS. THUNDERSTORMS IN THE COASTAL WATERS MAY PRODUCE STRONG GUSTY WINDS OVER 34 KNOTS AND LOCALLY HIGHER SEAS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY WINDS AND SEAS WILL REMAIN ELEVATED INTO SUNDAY MORNING AND DECREASE INTO SUNDAY MID DAY AS HIGH PRESSURE MOVES IN. .SPOTTER INFORMATION STATEMENT... MARINERS ARE ENCOURAGED TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE.
In the hours before
Special weather statement, Feb 18, 5:08 AM CST, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
508 AM CST SAT FEB 18 2012
LAZ030>032-181145-
EVANGELINE LA-BEAUREGARD LA-ALLEN LA-
508 AM CST SAT FEB 18 2012
...SIGNIFICANT WEATHER ADVISORY FOR EVANGELINE...BEAUREGARD AND ALLEN
PARISHES UNTIL 545 AM CST...
AT 507 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM OVER HARMONY...MOVING NORTHEAST AT 50 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
OBERLIN BY 515 AM...
ALLEN PARISH AIRPORT BY 525 AM...
OAKDALE AND BOND BY 530 AM...
THE PRIMARY THREAT FROM THIS STORM IS PEA TO NICKEL SIZE HAIL. SEEK
SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.
THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 AM SATURDAY
MORNING FOR SOUTHWEST LOUISIANA AND SOUTHEAST TEXAS.
LAT...LON 3090 9271 3090 9259 3059 9260 3049 9292
3063 9305Special weather statement, Feb 18, 5:33 AM CST, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
533 AM CST SAT FEB 18 2012
LAZ031-032-181200-
EVANGELINE LA-ALLEN LA-
533 AM CST SAT FEB 18 2012
...SIGNIFICANT WEATHER ADVISORY FOR EVANGELINE AND ALLEN PARISHES
UNTIL 600 AM CST...
AT 530 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 3 MILES NORTH OF BOND...MOVING EAST AT 60 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
PINE PRAIRIE AND REDDELL BY 540 AM...
BAYOU CHICOT AND TURKEY CREEK BY 545 AM...
CHICOT STATE PARK AND INDIAN LAKE BY 550 AM...
THE PRIMARY THREAT FROM THIS STORM IS PEA TO NICKEL SIZE HAIL. SEEK
SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.
THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF UP TO ONE INCH IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW
LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER
COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE
CROSSING.
LAT...LON 3096 9229 3076 9219 3071 9218 3062 9265
3080 9272The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 18, 5:52 AM CST | Severe Thunderstorm Warning | LCH | Hardin, Jasper, Jefferson, Tyler | 53 min |
| Feb 18, 6:43 AM CST | Special Weather Statement | LCH | Jefferson, Orange | 47 min |
| Feb 18, 7:14 AM CST | Severe Thunderstorm Warning | LCH | Jefferson, Newton, Orange | 61 min |
| Feb 18, 7:21 AM CST | Areal Flood Advisory | LCH | Jasper, Newton, Tyler | 84 min |
| Feb 18, 7:27 AM CST | Areal Flood Advisory | LCH | Jasper, Jefferson, Newton, Orange | 93 min |
| Feb 18, 7:37 AM CST | Flash Flood Warning | LCH | Jefferson | 6 hr |
| Feb 18, 9:02 AM CST | River Flood Warning | LCH | Newton, Orange | 13 hr |
| Feb 18, 9:02 AM CST | River Flood Warning | LCH | Hardin, Jefferson | 10 days |
Nearby
Areal Flood Advisories in Texas, 2012Every areal flood advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.